Hail, Whitley
- When
- June 30, 1:50 PM EST
- Where
- Whitley County, 2 mi SW of Corbin
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.933, -84.133
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 30, 9:03 AM EST, 4 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1003 AM EDT MON JUN 30 2003 ONLY SOME WORDING CHANGES WILL BE MADE TO THE FORECAST (REMOVE AFTERNOON TIMING OF PRECIP). WATER VAPOR SAT PICS INDICATE TROPICAL MOISTURE SURGING NORTHWARD INTO KY...AND WITH OUR AREA UNDER THETA-E RIDGE...WOULD EXPECT TO SEE SCT SHRA/TSRA CONTINUE TO DEVELOP THROUGH THE DAY...WITH HIGHEST POPS IN OUR SOUTHERN ZONES WHERE HIGHEST PW VALUES FOUND. WILL KEEP POPS IN CHC CATEGORY WITH THE ABSENCE OF ANY SFC FEATURES TO FOCUS PRECIP DEVELOPMENT. .JKL...NONE. HYSELL ---------------------------------------------------------- PREVIOUS DISCUSSIONS FOLLOW ---------------------------------------------------------- 358 AM EDT MON JUN 30 2003 THE WEATHER PICTURE THIS MORNING: COLD FRONT IS PROGRESSING EAST THROUGH NEW ENGLAND BUT NEARLY STATIONARY THROUGH MID OH/IN. CONVECTION FIRING ALONG THIS FEATURE. TO OUR SOUTH...TROPICAL STORM BILL IN THE GULF ON A NORTHWARD TRACK HEADED FOR LA TODAY. THESE FEATURES...AND PRIMARILY THE TS WILL DETERMINE THE WEATHER OVER EAST KY LATER TODAY THROUGH WED. TEMPERATURES TONIGHT HAVE ONLY REACHED THE UPPER 60/NEAR 70. VARIABLES WILL BE TRACK OF BILL AND INFLUENCE OF FRONT TO OUR NORTH BOTH ON TEMPERATURES AND POPS. THIS FRONT WILL SLOWLY DIP SOUTH...IN THE VC OF THE OH RIVER AND WILL BECOME A CONVERGENCE FOCUS TODAY INTO TUE...BEFORE WASHING OUT. THE BEST CHANCES OF RAIN/POTENTIALLY HEAVY AT TIMES WITH HIGH PW VALUES WILL BE IN OUR SOUTHERN COUNTIES. TS BILL WILL CONTINUE NORTHWARD TODAY BEFORE TURNING EAST TUE...PUSHING SLUGS OF MOISTURE NORTHWARD. EXACT TRACK IS UNCERTAIN THOUGH. GENERALLY FOLLOWED META AND ADJUSTED THAT SOLN SOUTH PER NHC GUID. UNCERTAINTY ALSO LIMITED POPS TO LIKELY AT MOST IN SOUTH. THE PICTURE WILL LOOK CLEARER AS BILL MAKES LANDFALL. HAVE POPS CONTINUING INTO WED AS WHAT IS LEFT OF TS MOVES OUT AND UPPER TROUGH STILL TO PASS THROUGH. TEMPERATURES FOR TUE/WED A FEW DEGREES BELOW NORMAL WITH A WARM UP IN TIME FOR THE HOLIDAY WEEKEND. THANKS TO LMK FOR COORDINATION. ZONES OUT SOON. OUDEMAN ------------------------------------------------------------------ 836 PM EDT SUN JUN 29 2003 DEWPOINTS RUNNING 7-12 DEGREES HIGHER AT 00Z THIS EVENING WHEN COMPARED TO YESTERDAY...AND TEMPS RUNNING 3-4 DEGREES HIGHER. BASED ON CURRENT DEWPOINTS AND TEMPERATURES WILL UP OVERNIGHT LOWS IN THE GRIDDED DATA MORE INTO THE 60 TO 65 DEGREE RANGE. PATCH OF CI/CS CURRENTLY DRIFTING ACROSS THE CWFA...BUT ONCE THIS IS GONE WILL SEE MOSTLY CLEAR SKIES FOR A WHILE. MAY MAKE SOME MINOR ADJUSTMENTS TO SKY COVER GRIDS. WILL UPDATE GRIDDED DATA AND ISSUE UPDATED PUBLIC FORECAST PACKAGE BETWEEN 9 AND 930 PM. SBH --------------------------------------------------------------- 324 PM EDT SUN JUN 29 2003 SAME AIRMASS IN PLACE OVER EASTERN KY AS THE LAST DAY OR SO. CLOUDS A LITTLE SLOWER TO MOVE INTO AREA OVER NEXT 24 HOURS. ALSO...META SHOWING DEW POINTS DROPPING ACROSS AREA...MID TO UPPER 50S BY TOMORROW MORNING...REMINISCENT OF LAST NIGHT. HAVE NO REASON TO DISPUTE THIS RIGHT NOW. SO WILL FOLLOW WITH PERSISTENCE AND RETURN TO THE RIDGE/VALLEY SPLIT FOR TOMORROW MORNING WITH VALLEYS HITTING THE 55 TO 60 DEGREE RANGE...AND RIDGES 60 TO 65. WILL ADD IN THE PATCHY VALLEY FOG AS WELL. AGAIN...SHOULD BE LIGHTER AND LESS WIDE SPREAD AS THE PREVIOUS FEW MORNINGS. GFS FALLING EVEN MORE IN LINE WITH ETA ON THIS MORNINGS RUN...ESPECIALLY CONCERNING NOW TROPICAL STORM BILL. SO MODELS ARE BEGINNING TO MERGE INTO BETTER SOLUTION. HOWEVER...PER HPC...GFS TRADITIONALLY HANDLES TROPICAL SYSTEMS BETTER THAN ETA...SO NOT READY TO DISCARD GFS ALTOGETHER. WITH THIS IN MIND...USED A BLEND OF THE TWO MODELS FOR THE FORECAST. A COLD FRONT DRAPED ACROSS MIDWEST...WILL VERY SLOWLY SAG TO OH RIVER VALLEY BY MONDAY PM. AT SAME TIME MOISTURE FROM TS BILL MOVING INTO REGION FROM SOUTH. WITH DAYTIME HEATING AND BOUNDARY IN AREA...BROUGHT 30 POPS IN REGION FOR THE AFTERNOON AND EVENING ON MONDAY. THEN TS BILL BEGINS TO TRACK TOWARDS THE REGION FROM SOUTHWEST BRINGING LIKELY POPS TO THE AREA ON TUESDAY...AND ITS INFLUENCE CARRIES OVER INTO WEDNESDAY AS WELL. WENT LIKELY SOUTH...CHANCE NORTH CWA TUE AND CHANCE FOR ALL OF CWA ON WED FOR NOW BUT EXPECT THAT MAY GO UP IN THE NEXT FORECAST CYCLE OR TWO...AS SOON AS UNCERTAINTIES ARE WORKED OUT. EXTENDED...FOR THE WEEKEND...GFS ENSEMBLE MEAN STILL BRINGS FRONTAL BOUNDARY INTO REGION BY SATURDAY PM. THIS HAS BEEN VERY CONSISTENT...BUT THIS FAR OUT ONLY KEPT SLIGHT CHANCE FOR POPS ON SATURDAY PER PREVIOUS FCST. RAY
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 521 AM EDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED...MAINLY THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WITH TROPICAL STORM BILL PUSHING OUT OF THE GULF OF MEXICO AND INTO THE LOWER MISSISSIPPI VALLEY EARLY THIS WEEK...THERE WILL BE AN ABUNDANCE OF MOISTURE STREAMING INTO EASTERN KENTUCKY. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AND WITH THE APPROACH OF THE REMNANTS OF TROPICAL STORM BILL...SOME STORMS MAY PRODUCE VERY HEAVY RAINFALL. A CHANCE OF SHOWERS AND THUNDERSTORMS REMAINS IN THE FORECAST FOR TUESDAY NIGHT THROUGH WEDNESDAY. THERE IS ALSO A SLIGHT CHANCE FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT AND THEN AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DUSTY
The Jackson,KY radar (KJKL), 103 km away, was scanning. The volume nearest the first event began at 18:47 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362865.